Arkansas, 2007

Hail in Arkansas, April 13, 2007

April 13, 2007 · NWS LZK · 13 events in 8 counties and zones

A system approached the state from the Plains. Numerous hail reports were received from this system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A system approached the state from the Plains. Numerous hail reports were received from this system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 13, 5:29 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 13, 5:29 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 AM CDT FRI APR 13 2007

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS MUCH OF ARKANSAS TODAY AND TONIGHT WITH
CEILINGS AT TIMES AT OR BELOW 1000 FEET AND VISIBILITY AT TIMES
AT OR BELOW 3 MILES.(38)
&&

.PREV DISCUSSION... /ISSUED 333 AM CDT FRI APR 13 2007/

SHORT TERM...FRIDAY THROUGH MONDAY NIGHT
ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE AREA WITH TWO SYSTEMS
COMING OUT OF THE SOUTHWEST TO DEAL WITH THIS GO AROUND. LATEST
MOISTURE CHANNEL IMAGERY SHOWS A WELL DEFINED MID TO UPPER LEVEL
TROUGH OVER THE DESERT SOUTHWEST. UPPER LOW LOCATED OVER SOUTHERN
ARIZONA AT THIS TIME AND IS FORECAST TO BE IN THE TEXAS PANHANDLE BY
THE END OF FRIDAY. SECOND SYSTEM FOR LATE IN THE PERIOD ALSO SHOWING
UP AS ANOTHER CLEARLY DEFINED TROF IN THE CENTRAL PACIFIC. NAM
SOLUTION IS SLIGHTLY FASTER MOVING THE PRIMARY SYSTEM THROUGH EARLY
IN THE PERIOD VERSUS BOTH THE GFS/WRF10KM AND TO A LESSER DEGREE THE
ECMWF. BASED ON THE AMOUNT OF UPSTREAM RIDGING FORECAST BY ALL
MODELS...NAM MAY BE TOO FAST AND WILL GO WITH MORE OF A GFS/WRF10KM
SOLUTION THIS MORNING.

WARM ADVECTION CLOUDS CONTINUE ACROSS THE CWA THIS MORNING WITH 88-D
SHOWING RETURNS ACROSS THE NORTHERN PART OF THE FORECAST AREA WITH
EVEN A LITTLE THUNDER MIXED IN ACROSS CENTRAL SECTIONS. TEMP/DEW
POINT SPREAD STILL IN EXCESS OF 10 DEGREES IN THESE AREAS AND PRECIP
LIKELY NOT MAKING IT TO THE GROUND AT THIS TIME. PRECIP CHANCES WILL
BE ON THE INCREASE ACROSS THE ENTIRE FORECAST AREA TODAY AS SYSTEM
KICKS OUT. AS UPPER LOW LIFTS INTO THE TEXAS PANHANDLE...LEE SIDE
CYCLOGENSIS DEEPENS WITH SURFACE REFLECTION LOCATED ALONG THE RED
RIVER BY THE END OF THE DAY. WARM FRONTAL BOUNDARY FORECAST TO
STRADDLE THE ARKANSAS/LOUISIANA BORDER BY THIS TIME WITH OVERRUNNING
PRECIPITATION SETTING UP ACROSS THE REGION AS MOISTURE RIDES UP AND
OVER THE BOUNDARY. SURFACE WINDS REMAIN FROM EAST/NORTHEAST WITH
DEEPEST MOISTURE REMAINING TO THE SOUTH OF THE WARM FRONTAL BOUNDARY
BUT LOCALLY HEAVY RAIN CAN NOT BE EXCLUDED AS PWATS SURGE TO EXCESS
OF 1.25 INCHES ACROSS MOST OF THE FORECAST AREA BY THE END OF THE
DAY. BUFKIT/MODEL DATA ALL POINT TO HIGHEST PRECIPITATION CHANCES IN
THE AFTERNOON WHICH FITS CURRENT GRIDS/ZONES QUITE WELL. ALL
INSTABILITY EARLY ON MAINLY ELEVATED AND NOT MUCH OF A SEVERE THREAT
EXISTS UNTIL AFTER DARK WHEN COLD FRONT APPROACHES.

WARM FRONT FORECAST TO LIFT INTO FAR SOUTHERN ARKANSAS FRIDAY NIGHT
WITH BEST CHANCES OF SEVERE WEATHER ALONG AND TO THE SOUTH OF THE
BOUNDARY. IF MODELS PAN OUT...MAJORITY OF THE SEVERE WEATHER WILL BE
TO THE SOUTH OF THE FORECAST AREA BUT SOUTHERN ARKANSAS...MAINLY
SOUTH OF A HOPE TO MONTICELLO LINE COULD SEE ORGANIZED CONVECTION AS
THE FRONT MOVES THROUGH OVERNIGHT. LIFTED INDICES NOT VERY
IMPRESSIVE AT THIS POINT AND BARELY GET BELOW ZERO TONIGHT AND EVEN
THEN JUST BRIEFLY. BELIEVE THIS EVENT WILL BE MORE ABOUT HEAVY RAIN
THAN SEVERE WEATHER BUT WILL NOT BE SURPRISED TO SEE AN ISOLATED
SEVERE STORM IN THE WARM SECTOR AS SYSTEM EXTREMELY DYNAMIC.

ALL MODELS MOVE THE SURFACE LOW/COLD FRONT TO EXTREME SOUTHEAST
ARKANSAS BY EARLY SATURDAY WITH PRECIPITATION CHANCES DECREASING
RAPIDLY DURING THE DAY WITH BEST CHANCES OVER THE SOUTHEAST EARLY IN
THE DAY. WILL HOLD ON TO SLIGHT CHANCE POPS SATURDAY AFTERNOON AS
PLENTY OF WRAP AROUND MOISTURE SWINGS THROUGH AROUND THE DEPARTING
UPPER LEVEL SYSTEM. SURFACE HIGH PRESSURE/UPPER LEVEL RIDGING
RETURNS FOR BOTH SUNDAY AND MONDAY FOR DRY CONDITIONS.

AFOREMENTIONED UPPER LOW...CURRENTLY IN THE CENTRAL PACIFIC...WILL
MORPH INTO ANOTHER UPPER LEVEL TROF/UPPER LOW OVER THE GREAT BASIN
BY SUNDAY AFTERNOON. PRECIPITATION CHANCES INCREASING ONCE AGAIN ON
MONDAY NIGHT AS SYSTEM MOVES INTO THE CENTRAL PLAINS.

CLOUD COVER/EAST TO NORTHEAST SURFACE FLOW/RAIN WILL ALL WORK TO
HOLD TEMPERATURES DOWN TODAY. NORTHWEST FLOW THROUGH THE WEEKEND
WILL KEEP TEMPERATURES IN CHECK IN SPITE OF NEARLY FULL SUN SUNDAY.
TEMPERATURES DO WARM ON MONDAY AS WINDS TURN BACK TO THE SOUTH IN
ADVANCE OF THE NEXT SYSTEM. WENT WITH A BLEND OF MAV/FWC NUMBERS
THIS MORNING.

LONG TERM...TUESDAY THROUGH THURSDAY
THE APPROACHING LOW FROM THE WEST WILL WEAKEN AS IT ARRIVES WITH
LOW CENTER PASSING WELL TO THE NORTH. THIS WILL BE A SHORT LIVED
EPISODE WITH THE WEAKENED LOW THROUGH OUR AREA IN 24 TO 30 HOURS...
THEN THE LONG WAVE RIDGE WILL REESTABLISH ITSELF. MODELS A LITTLE
INCONSISTENT WITH THEIR HANDLING OF THIS FEATURE AND DECIDED TO
SHOTGUN CHANCE POPS TUESDAY/TUESDAY NIGHT AND HOPE THE MODELS COME
INTO BETTER AGREEMENT. A QUICK DIMINISHING TREND EVIDENT BY 12Z
WEDNESDAY SO MOST OF WEDNESDAY WILL BE FINE WITH ANOTHER WAVE WELL
TO THE NORTH BY THE END OF THE PERIOD BUT WILL HOLD OFF ON PRECIP
CHANCES FOR NOW. SURFACE HIGH PRESSURE/BROAD RIDGING WILL SETTLE IN
AFTER THE SYSTEM PULLS OUT TUESDAY AND KEEP REINFORCING THE SLIGHTLY
COOLER THAN NORMAL AIR WHICH MANY HAVE ENJOYED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     54  44  54  39 /  70 100  50  20
CAMDEN AR         68  55  61  43 /  60 100  30  10
HARRISON AR       49  38  49  35 /  90 100  50  10
HOT SPRINGS AR    62  49  59  40 /  70 100  30  10
LITTLE ROCK   AR  61  49  59  40 /  60 100  40  20
MONTICELLO AR     69  57  64  44 /  40 100  40  20
MOUNT IDA AR      61  48  57  38 /  90 100  30  10
MOUNTAIN HOME AR  49  38  49  35 /  90 100  50  20
NEWPORT AR        56  46  56  41 /  60 100  50  20
PINE BLUFF AR     64  55  62  42 /  50 100  40  20
RUSSELLVILLE AR   58  45  53  38 /  90 100  40  10
SEARCY AR         59  48  58  40 /  60 100  40  20
STUTTGART AR      62  53  60  41 /  40 100  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Apr 13, 4:00 AM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 13 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM CURRENTLY IN THE SOUTHWEST PART OF THE NATION WILL
MOVE ACROSS SOUTHERN ARKANSAS DURING THE PERIOD BRINGING A CHANCE OF
HEAVY RAIN AND POSSIBLE SEVERE WEATHER TO THE NATURAL STATE.

SCATTERED SHOWERS WILL BE POSSIBLE MOST OF THE MORNING WITH
WIDESPREAD RAIN DEVELOPING DURING THE AFTERNOON. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE WITH THE BEST CHANCES OVER THE
SOUTHERN PART OF THE STATE. A WARM FRONT IS FORECAST TO MOVE
EASTWARD AND STRADDLE THE LOUISIANA AND ARKANSAS BORDER BY THE END
OF THE DAY. COPIOUS AMOUNTS OF GULF MOISTURE WILL RIDE UP AND OVER
THE BOUNDARY. THE RESULT WILL BE WIDESPREAD...LOCALLY HEAVY...RAIN
ACROSS THE FORECAST AREA.

THE WARM FRONT IS THEN EXPECTED TO MOVE SLOWLY TO THE NORTH LATE
THIS AFTERNOON OR EARLY TONIGHT. AREAS ALONG AND TO THE SOUTH OF THE
BOUNDARY WILL HAVE THE BEST CHANCES OF SEEING ORGANIZED SEVERE
WEATHER ESPECIALLY AS THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT MOVE ACROSS SOUTHERN ARKANSAS. THE BEST CHANCES OF SEEING
SEVERE WEATHER WILL BE SOUTH OF A HOPE TO MONTICELLO LINE BUT
ISOLATED SEVERE THUNDERSTORMS COULD OCCUR FURTHER NORTH...ROUGHLY
ALONG AN ARKADELPHIA TO PINE BLUFF LINE. THE ATMOSPHERE APPEARERS TO
REMAIN TOO STABLE FOR SEVERE WEATHER NORTH OF THIS LINE BUT AN
ISOLATED THUNDERSTORM OF TWO WILL REMAIN POSSIBLE.

THE SEVERE STORMS...SHOULD THEY DEVELOP IN THE WARM SECTOR...WILL BE
CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND
POSSIBLY A TORNADO OR TWO. THE STORM PREDICTION CENTER HAS ISSUED A
MODERATE RISK OF SEVERE WEATHER OVER FAR SOUTHWEST ARKANSAS WITH A
SLIGHT RISK AS FAR NORTH AS A BRINKLEY TO CONWAY TO CLARKSVILLE LINE.

THE POSSIBILITY OF HEAVY RAIN WILL CONTINUE ACROSS THE REMAINDER OF
THE FORECAST AREA THROUGH MOST OF THE NIGHT WITH PRECIPITATION
CHANCES DECREASING TOWARDS MORNING AS THE SYSTEM PULLS AWAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH
COOLER WEATHER TO RETURN FOR THE WEEKEND. WARMER TEMPERATURES ARE
THEN EXPECTED FOR MONDAY. THE NEXT SYSTEM WILL APPROACH ON TUESDAY
AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WHICH WILL CONTINUE
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

38/56

In the hours before

Special weather statement, Apr 13, 9:45 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CDT FRI APR 13 2007

ARZ021-022-030-038-131645-
JOHNSON-LOGAN-POPE-YELL-
1045 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LOGAN...POPE AND YELL
COUNTIES UNTIL 1145 AM CDT...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS JUST EAST OF PARIS AND ABOUT 10 MILES SOUTH OF
DANVILLE...MOVING NORTHEAST AT 50 MPH.

ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS
WEST CENTRAL ARKANSAS THROUGH THE REMAINDER OF THE MORNING.

SMALL HAIL...ONE HALF INCH OR LESS CAN BE EXPECTED WITH THESE STORMS.

44
Special weather statement, Apr 13, 9:58 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1058 AM CDT FRI APR 13 2007

ARZ037-131630-
SCOTT-
1058 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ALERT FOR SCOTT COUNTY UNTIL 1130 AM CDT...

AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LAKE HINKLE...MOVING
NORTHEAST AT 50 MPH.

SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE WINFIELD...OLIVER...CAUTHRON...
WALKER MOUNTAIN...LITTLE PINES RECREATION AREA...CHALYBEATE
MOUNTAIN...PLEASANT HILL AND EVENING SHADE.

44

The radar

The Western Arkansas radar (KSRX), 91 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

13 hail. Local standard time, as filed.

Hail, Yell

When
April 13, 9:58 AM CST
Where
Yell County, 3.07 mi NE of Corinth
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.100, -93.390

Hail, Saline

When
April 13, 12:00 PM CST
Where
Saline County, Sardis
Measured
0.88 in hail
Reported by
Public
Coordinates
34.530, -92.400

Hail, Cleveland

When
April 13, 6:15 PM CST
Where
Cleveland County, 2.3 mi E of Rowell
Measured
0.75 in hail
Reported by
Public
Coordinates
33.880, -91.980

Hail, Pulaski

When
April 13, 6:33 PM CST
Where
Pulaski County, 0.69 mi N of Ward
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.680, -92.300

Hail, Pulaski

When
April 13, 6:37 PM CST
Where
Pulaski County, 0.69 mi N of Berger
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.690, -92.280

Hail, Saline

When
April 13, 6:38 PM CST
Where
Saline County, 1.71 mi E of East End
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.550, -92.320

Hail, Clark

When
April 13, 7:20 PM CST
Where
Clark County, 1.15 mi W of Kansas
Measured
1 in hail
Reported by
Public
Coordinates
33.850, -93.000

Hail, Dallas

When
April 13, 7:35 PM CST
Where
Dallas County, Sparkman
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
33.920, -92.850

Hail, Pulaski

When
April 13, 7:39 PM CST
Where
Pulaski County, 0.57 mi E of Terrytown
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.650, -92.420

Hail, Saline

When
April 13, 7:39 PM CST
Where
Saline County, 0.57 mi W of Alexander
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.630, -92.440

Hail, Saline

When
April 13, 7:45 PM CST
Where
Saline County, 0.9 mi NW of West Bauxite
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.560, -92.530

Hail, Grant

When
April 13, 8:15 PM CST
Where
Grant County, 1.5 mi NNW of Cross Roads
Measured
0.75 in hail
Reported by
Public
Coordinates
34.240, -92.410

Hail, Jefferson

When
April 13, 8:40 PM CST
Where
Jefferson County, 0.69 mi N of Redfield
Measured
0.88 in hail
Reported by
Post Office
Coordinates
34.440, -92.180

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24472, 24473, 24484, 24474, 24475, 24476, 24481, 24477, 24478, 24479, 24480, 24482, 24483.